MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS MIDLINE OCCIPUT PLATE ASSY LARGE; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE OASYS MIDLINE OCCIPUT PLATE ASSY LARGE; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Model Number 48551046
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; patient was in a neck collar for 6 weeks, patient then removed collar and allegedly heard a clunk and reported associated pain.Patient came emergency.Imaging noted that the c6 screws were pulled out and c2 unilateral translaminar screw as well.The account did not notice that the occiput plate was broken during imaging but during the revision procedure it was reported as broken.Physician removed the occipital plate and replaced it with the same part and extended the fusion to t2 (t1 and t2 screws were added while c1 and c2 were left uninstrumented).
 
Additional Manufacturer Narrative
Method: risk assessment; result: manufacturing files were not reviewed due to no parts or lot provided.Conclusion: the possible root causes include: improper construct, set screws not tightened correctly; excessive load due to unstable construct; excessive load due to patient anatomy/pathology; patient performs strenuous post-op activities; surgeon applying too much torque to seat the screw head.
 
Event or Problem Description

Brand Name
OASYS MIDLINE OCCIPUT PLATE ASSY LARGE
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6614001
Report Number0009617544-2017-00234
Device Sequence Number18851746
Product Code KWP
UDI-Device Identifier04546540616555
UDI-Public(01)04546540616555
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48551046
Device Catalogue Number48551046
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer05/10/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;